Illinois, 2004Tornado in Illinois, May 30, 2004
May 30, 2004 · NWS LSX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 30, 1:30 AM CST, 14 hours 20 minutes earlier.
Area forecast discussion, May 30, 1:30 AM CST, 14 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
230 AM CDT SUN MAY 30 2004
COLD FRONT EXTENDED FROM NORTHWEST IA ACROSS CENTRAL KS INTO THE TX
PANHANDLE EARLY THIS MORNING. EXPECT THE COLD FRONT TO PUSH INTO
THE NORTHWEST CORNER OF MO BY 12Z TODAY AND THEN INTO SOUTHEAST MO
BY MIDNIGHT.
UPPER JET OF 100 KTS EXTENDED FROM NORTHWEST WA INTO THE GREAT BASIN
LAST EVENING WITH SECOND JET OF 100-120 KTS FROM NY EASTWARD.
WESTERN JET MIGRATES SOUTHEASTWARD WITH THE MODELS FAIRLY SIMILAR BY
THIS EVENING. STRONG 500 MB SHORT WAVE WILL ROLL ACROSS THE REGION
TONIGHT. THE ETA, GFS, AND UKMET HAVE BEEN BEEN SIMILAR WITH THIS
FEATURE PAST SEVERAL RUNS. THE 3 MODELS FORECAST STRONG NEGATIVE
TILTED TROF WILL MOVE ACROSS THE AREA TONIGHT AND INTO THE UPPER
MIDWEST AND THE OH VALLEY BY 12Z MEMORIAL DAY.
WITH THE EXCESSIVE RAIN THE PAST WEEK AND WET GROUNDS REMAINING,
WILL ISSUE A FLOOD WATCH FOR CENTRAL AND NORTHEAST MO FOR THIS
AFTERNOON AND EAST CENTRAL AND SOUTHEAST MO AND SOUTHWEST IL FOR
NOON UNTIL MIDNIGHT. THE ETAS QPF LOOKS REASONABLE WITH ITS K
INDEX FORECAST FOR THE AFTERNOON AND EVENING PERIOD. MODEL
FORECASTS A BAND OF 40 KS FROM NORTHEAST MO INTO SOUTHWEST MO LATE
AFTERNOON AND ACROSS THE STL METRO AREA DURING THE EARLY EVENING.
DRIER AIR IS ADVECTED RAPIDLY ACROSS THE AREA TONIGHT FROM THE
WEST.
PROFILER NETWORK AT 06Z WAS SHOWING A 850 JET OF 60-70 KTS FROM
SOUTHERN OK INTO CENTRAL KS. ETA CONTINUES TO VERIFY FAIRLY CLOSE
WITH THE WIND FIELD AND WAS BETTER THAN THE GFS. THE MSAS AT 06Z
INDICATED THE STRONGEST SURFACE MOISTURE CONVERGENCE LAID ACROSS
NORTH CENTRAL BACK INTO NORTHWEST MO.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON FOR ENTIRE AREA
AND FOR THIS EVENING FOR EAST CENTRAL AND SOUTHEAST MO
.IL...FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON FOR WEST CENTRAL
IL AND SOUTHWEST IL FOR THIS AFTERNOON AND EVENING
EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 30, 3:50 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT SUN MAY 30 2004
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
450 PM CDT SUN MAY 30 2004
...SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES
IS ONGOING AND WILL CONTINUE THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL AND EASTERN
MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE CONTINUES TO BE A HIGH RISK OF SEVERE THUNDERSTORMS FOR THIS
EVENING ACROSS THE ENTIRE OUTLOOK AREA.
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE PUSHING
ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING. THE
THUNDERSTORMS ARE EXPECTED TO LEAVE THE AREA BY MIDNIGHT.
THIS IS A PARTICULARLY DANGEROUS SITUATION WITH THE POTENTIAL FOR
A FEW STRONG LONG-LIVED TORNADOES...VERY LARGE HAIL...AND DAMAGING
STRAIGHT LINE WINDS. HEAVY RAINFALL ACCOMPANYING THE THUNDERSTORMS
WILL ALSO RESULT IN A FLASH FLOOD THREAT...ESPECIALLY OVER PORTIONS
OF SOUTHEAST MISSOURI.
PEOPLE ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER FORECASTS AND
STATEMENTS...AND BE PREPARED IF SEVERE WEATHER THREATENS. DUE TO THE
HOLIDAY WEEKEND...PEOPLE WHICH WILL BE OUTDOORS ARE URGED TO HAVE A
SOURCE OF QUICK WEATHER INFORMATION CLOSE AT HAND. ALSO PEOPLE LIVING
NEAR FLOOD-PRONE AREAS...CREEKS...STREAMS OR RIVERS...OR WITH
RECREATIONAL INTERESTS IN THESE LOCATIONS NEED TO PAY VERY CLOSE
ATTENTION TO RAPIDLY CHANGING WEATHER CONDITIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AFTERNOON
ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AND ACROSS THE
ENTIRE AREA ON TUESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED THIS EVENING. SPOTTER GROUPS SHOULD
PLAN ACCORDINGLY.
TES
In the hours before
Local storm report, May 30, 3:45 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
445 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL DONNELLSON 39.03N 89.47W
05/30/2004 0.25 INCH MONTGOMERY IL TRAINED SPOTTER
0440 PM HAIL VALMEYER 38.30N 90.31W
05/30/2004 0.50 INCH MONROE IL TRAINED SPOTTER
&&
CVKINGLocal storm report, May 30, 3:45 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
445 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL DONNELLSON 39.03N 89.47W
05/30/2004 0.25 INCH MONTGOMERY IL TRAINED SPOTTER
0440 PM HAIL VALMEYER 38.30N 90.31W
05/30/2004 0.50 INCH MONROE IL TRAINED SPOTTER
&&
CVKINGLocal storm report, May 30, 3:46 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ST. CHARLES 38.79N 90.52W
05/30/2004 0.25 INCH ST. CHARLES MO TRAINED SPOTTER
HWY K AND MEXICO ROAD
&&
CVKINGLocal storm report, May 30, 3:46 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ST. CHARLES 38.79N 90.52W
05/30/2004 0.25 INCH ST. CHARLES MO TRAINED SPOTTER
HWY K AND MEXICO ROAD
&&
CVKINGLocal storm report, May 30, 3:48 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
448 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 E DONNELLSON 39.03N 89.40W
05/30/2004 1.25 INCH MONTGOMERY IL EMERGENCY MNGR
&&
CVKINGLocal storm report, May 30, 3:48 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
448 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 E DONNELLSON 39.03N 89.40W
05/30/2004 1.25 INCH MONTGOMERY IL EMERGENCY MNGR
&&
CVKINGTornado, Clinton
- When
- May 30, 3:50 PM CST to 4:00 PM CST
- Where
- Clinton County, 4 mi NE of Breese
- Rating
- F1
- Path length
- 7 mi
- Path width
- 80 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.650, -89.467
A tornado formed at 4:50 pm CDT 3.5 miles northeast of Breese Illinois just northwest of the intersection of Stollentown Road and Old State Highway 21. The tornado damaged machine sheds, one home and other farm buildings 1/2 mile north of this intersection. Sheet metal from these buildings were tossed 1/4 to 1/3 mile to the northeast in an open field. The tornado continued to travel to the northeast and damaged several large trees northeast of the farmstead. Three other farmsteads were hit by this tornado approximately 3.5 to 4 miles north of Carlyle Illinois just north of the intersection of Highway 127 and Hazlet Park road. Sheet metal from the outbuildings were tossed 1/4 to 1/3 mile northeast of the farmsteads. A garage and 60 foot silo on one of the farmsteads was also damaged by the tornado. Total damage track of the Breese Illinois tornado was 7 miles while the damage width varied from 50 to 80 yards. Damage intensity was rated F1.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 20041 death · 26 injured · $21 million · F2 · 35 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20041 death · 11 injured · $5.6 million · F3 · 6 events
- Tornado in Indiana, May 30, 20041 injured · $6.0 million · F3 · 1 event
- Flash Flooding and Flooding in West Virginia, May 30 to 31, 20041 death · $17 million · 1.25 in hail · 23 events
- Tornadoes and Hail in Alabama, May 30 to 31, 20041 death · 3 injured · $440,000 · F1 · 29 events
- Tornadoes and Flash Flooding in Kentucky, May 30 to 31, 2004$33 million · F1 · 122 events
- Flash Flooding and Hail in Tennessee, May 30 to 31, 20041 death · 2 injured · $574,000 · 1.5 in hail · 53 events
- Flash Flood and Hail in Tennessee, May 30, 200422 injured · $331,000 · 1.75 in hail · 22 events
- Tornado and Hail in Ohio, May 30 to 31, 20041 death · $82,000 · F1 · 23 events
- Tornado in Missouri, May 30, 20041 death · $100,000 · F1 · 1 event
- Tornadoes and Hail in Indiana, May 30, 2004$3.8 million · F2 · 8 events
- Tornadoes and Flash Flooding in Illinois, May 30, 20047 injured · $250,000 · F1 · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396294.